MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; TISSUE EXPANDERS

MENTOR TEXAS MENTOR TISSUE EXPANDER; TISSUE EXPANDERS
Model Number 3504303M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery with a 400cc mentor tissue expander and experienced postoperative deflation on an unknown side.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On 24-jan-2020, mentor received additional information regarding the suspect medical device; serial # (b)(6) was added.Intervention date (b)(6) 2019.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On 08-feb-2020, mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed the investigation on the suspect medical device.Per review of the file, mentor became aware that the device catalog number, brand name, procode, and common device name was omitted from the last follow-up report, information has been corrected and updated.Since the date of explantation was not provided, the date of explantation has been estimated based on the date the device was received for evaluation.Device evaluation summary: according to the information provided, it was reported that the patient experienced a deflation on the tissue expander.During visual analysis of the device a rupture was noted between the patch and shell.During the microscope examination striations were detected in the edges of the rupture consistent with a rupture with a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has determined that the type of procedure has been reported incorrectly.This device was being used in skin laceration repair procedure.Additionally, mentor noted that the reason for reoperation was not provided in the previous reports.Reason for device explant and/or reoperation: deflation.Manufacturer's reference number: (b)(4).Updated procedure type and provided a reason for reoperation, both described in section h10.
 
Additional Manufacturer Narrative
Upon review, h6.Health effect - clinical code has been updated to e2401 (insufficient information) to more appropriately capture the event.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
TISSUE EXPANDERS
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9533640
Report Number1645337-2019-26334
Device Sequence Number2695651
Product Code LCJ
UDI-Device Identifier00081317002390
UDI-Public00081317002390
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model Number3504303M
Device Catalogue Number3504303M
Device Lot Number7422497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2020
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/24/2020
02/14/2020
07/16/2021
07/28/2021
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date02/10/2020
03/02/2020
07/16/2021
08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;